MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP453H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown animal surgery on an unknown date and suture was used.The vet is seeing a lot of reaction in the animals with the suture.The sutures become infected after about 14 days, the vet suspects that it is due to the milk protein that is in the suture.There were no lasting consequences for the animals.The infected wounds have been disinfected and the animals have been given a course of antibiotics to take home.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/12/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: ¿ did the event occur during one or multiple patient procedures? ¿ what is the total number of procedures? ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).¿ if this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) additional information was requested, the following was obtained: was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? unknown.Did the suture break post-operatively? yes.The single complaint was reported with multiple events.There are no additional details regarding the additional events.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
VCL+ VIO 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19730280
Report Number2210968-2024-07140
Device Sequence Number20841281
Product Code GAM
UDI-Device Identifier10705031053366
UDI-Public(01)10705031053366(11)230711(17)260630(10)THBBTJS0
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberVCP453H
Device Lot NumberTHBBTJS0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown